Pennsylvania, 2001

Damaging Wind in Pennsylvania, April 9, 2001

April 9, 2001 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Apr 9, 12:30 PM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Apr 9, 12:30 PM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
130 PM EDT MON APR 9 2001

...WORK ZONES BY 330 PM...

...ZONES BY 350 PM...

...CHANGES...

WILL KEEP FCST CLOSE TO WHAT WE HAVE NOW.

FOR MONDAY...WILL PUT CHC SHOWERS IN.

...DISC...

...SHORT TERM...

FRONT TO LINGER NEARBY INTO TUE. SW PART OF CWA OF CONCERN...AS FFG
ABOUT .5/HR...AND THIS THIS AREA HAS HAD SOME HEAVY STORMS LAST 2
MORNINGS...AND OUTLOOKED FOR HEAVY RAIN. PIT 12Z SOUNDING QUITE
UNSTABLE GIVEN TIME OF DAY. WILL HOLD OFF ON WATCH NOW...AS BANDS MORE
N/S THAN E/W...AND IT WILL RAIN FOR DAYS...BUT WILL KEEP AN EYE ON
IT.

ANYWAY...WORSE ACTIVITY LIKELY INTO EARLY EVENING S PA...THEN
JUST A CHC OF A SHOWER/STORM OVERNIGHT AND MOST OF TUE. MORE
WIDESPREAD ACTIVITY POSSIBLE LATE TUE/EARLY WED AM...MAINLY SW PART
OF CWA.

MUCH OF WED MAY NOT BE BAD...AS TWO WARM FRONTS SET UP...ONE WELL TO
THE SOUTH...AND ANOTHER TO THE N...AND UPPER LEVEL RIDGING TAKES
HOLD.

...LONG TERM...

WED STILL LOOKS TO BE THE BEST CHC FOR DRY WX THIS WEEK...IN THIS
ABNORMALLY WET/MILD PATTERN. DOUBLE WARM FRONT LIKELY ON WED...AS
MENTIONED ABOVE. INTENSE STORM PULLS TO THE NE...AND MORE ACTION
INTO THE WEEKEND...AT LEAST SHOWERS.

SPS FOR CONVECTIVE OUTLOOK WESTERN HALF OF CWA.

.CTP...SEVERE WATCH UNTIL 5 PM...WESTERN PART OF CWA.

MARTIN

In the hours before

Special weather statement, Apr 9, 10:01 AM EST, 5 hours 55 minutes before
PAZ004-005-010-017-024-025-033-034-092100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1101 AM EDT MON APR 9 2001

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 PM FOR PORTIONS
OF CENTRAL PENNSYLVANIA...

THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING
COUNTIES...WARREN...MCKEAN...ELK...CLEARFIELD...CAMBRIA...BLAIR...
SOMERSET AND BEDFORD.

A STRONG LINE OF THUNDERSTORMS IS MOVING ACROSS OHIO TOWARD
PENNSYLVANIA. THIS LINE WILL BE MOVING INTO THE WARM...MOIST AND
UNSTABLE AIR MASS OVER CENTRAL PENNSYLVANIA. THERE ARE VERY STRONG
WINDS BLOWING AT HIGH LEVELS OVER THE NORTHEASTERN UNITED STATES AND
DURING THUNDERSTORMS THESE WINDS MAY BE BROUGHT DOWN TO GROUND
LEVEL. AS A RESULT THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS
ACROSS PORTIONS OF CENTRAL PENNSYLVANIA THIS AFTERNOON. ALTHOUGH A
FEW THUNDERSTORMS MAY DEVELOP AHEAD OF THE LINE...THE GREATEST
THREAT OF STRONG DAMAGING WINDS AND LARGE HAIL WILL OCCUR WITH THE
LINE WHICH WILL BE ARRIVING IN WARREN BETWEEN 130 PM AND 2 PM. THE
LINE SHOULD STRETCH FROM BRADFORD TO JOHNSTOWN AROUND 2 PM AND MOVE
EAST FROM THERE.

STAY TUNED TO NOAA WEATHER RADIO AND YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST STATEMENTS AND POSSIBLE WARNINGS.

SKYWARN ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

HEAD
Special weather statement, Apr 9, 1:09 PM EST, 2 hours 47 minutes before
PAZ006-011-012-018-019-026>028-035>037-041-042-045-046-049>053-
056>059-063>066-100030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT MON APR 9 2001

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM FOR A LARGE
PORTION OF CENTRAL PENNSYLVANIA...

THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING
COUNTIES... POTTER...TIOGA...CAMERON...CLINTON...LYCOMING...
SULLIVAN...CENTRE...UNION...SNYDER...NORTHUMBERLAND...MONTOUR...
COLUMBIA...SCHUYLKILL...PERRY...DAUPHIN...LEBANON...HUNTINGDON...
MIFFLIN...JUNIATA...FULTON...FRANKLIN...ADAMS...YORK...AND
LANCASTER.

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY THIS EVENING. THE
STORMS WILL BE NEAR A WILLIAMSPORT...TO STATE COLLEGE TO ALTOONA
LINE BY 4 PM...AND NEAR HARRISBURG AND YORK BY 6 PM. STRONG...GUSTY
WINDS AND HAIL WILL ACCOMPANY THE STRONGER STORMS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
STATEMENTS AND POSSIBLE WARNINGS.

MSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cambria

When
April 9, 3:56 PM EST
Where
Cambria County, Barnesboro
Measured
50 kt (58 mph)
Reported by
EMERGENCY MANAGER
Coordinates
40.667, -78.783

Trees were down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244755.